Hail, Wichita
- When
- April 30, 2:29 PM CST
- Where
- Wichita County, Electra
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.030, -98.920
A stationary front and and upper wave produced numerous thunderstorms with a variety of severe weather on the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stationary front and and upper wave produced numerous thunderstorms with a variety of severe weather on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 1:36 PM CST, 53 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT Tue Apr 30 2019
.DISCUSSION...
Active weather going on this afternoon, so will keep this brief.
Scattered to numerous thunderstorms should continue into early
evening. Expectation is for convection to consolidate along the
front the evening and then move eastward from there. Severe hail,
winds, and a tornado or two are all threats.
With ample moisture in place, convection may continue overnight
over southeast Oklahoma as the shortwave makes its way out. Will
keep the flood watch going with some slight adjustment (bringing
it south to the border).
General trend is for the models to retreat the front Wednesday
afternoon into northern Oklahoma (with the exception of the NAM).
Models suggest some convection may form in southeast Oklahoma as a
vorticity maximum passes over that area of abundant moisture
tomorrow evening. At the same time a cold front will surge south
from Kansas bringing precipitation chances with it overnight into
Thursday morning.
Synoptic pattern remains active into next week, though details
are a bit fuzzy.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 79 59 69 / 60 30 40 30
Hobart OK 57 81 57 66 / 30 20 30 10
Wichita Falls TX 64 82 62 75 / 50 40 20 30
Gage OK 51 79 49 65 / 20 10 30 10
Ponca City OK 57 75 58 68 / 50 20 60 30
Durant OK 66 79 63 77 / 80 50 60 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ006>008-011>013-
015>020-022>030-033>038.
Flood Watch from 7 PM CDT this evening through Wednesday morning
for OKZ045-050>052.
Flood Watch through Wednesday morning for OKZ031-032-039>043-
046>048.
TX...Flood Watch until 7 PM CDT this evening for TXZ083>085.
Flood Watch from 7 PM CDT this evening through Wednesday morning
for TXZ090.
&&
30/14Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1227 PM CDT Tue Apr 30 2019 OKZ004>048-050>052-TXZ083>090-011730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1227 PM CDT Tue Apr 30 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms today across the eastern half of Oklahoma. A slight risk covers the western half of Oklahoma and western north Texas. Location... The enhanced risk area is generally along and east of a Stillwater to Oklahoma City and Duncan line. The slight risk area is generally west of the enhanced risk to the Oklahoma and Texas state line. Timing... The most likely time for severe storms will be from now through Midnight. Impacts... Hail up to the size of golf balls. Damaging winds of 60 to 70 mph. A few tornadoes possible. Excessive rainfall with flooding possible. Discussion... Scattered to numerous storms are expected to continue through the afternoon moving east through the evening. Large hail and damaging wind gusts will be the main threats. For storms that form along or south of the cold front, there is also a risk for a tornado or two developing. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for potential severe weather operations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a slight risk of severe thunderstorms on Wednesday mainly across the eastern half of Oklahoma. A marginal risk covers the western half of Oklahoma and western north Texas. The most likely time for severe weather will be during the afternoon and evening. Thunderstorms remain in the forecast for Thursday through Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 126 PM CDT Tue Apr 30 2019 OKZ005-006-011-301900- Major OK-Alfalfa OK-Woods OK- 126 PM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR western Major...southern Alfalfa and southeastern Woods Counties Until 200 PM CDT... AT 125 PM CDT, a strong thunderstorm was located 5 miles east of Orion, moving northeast at 60 MPH. HAZARDS INCLUDE... Hail up to the size of quarters... Wind gusts to 50 MPH... Locations impacted include... Fairview, Helena, Carmen, Cleo Springs, Aline, Dacoma, Orienta, Orion and Hopeton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3617 9859 3617 9888 3677 9872 3660 9819 TIME...MOT...LOC 1825Z 212DEG 51KT 3624 9868 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TORNADO AGRA 35.90N 96.87W
04/30/2019 LINCOLN OK EMERGENCY MNGR
TREE DAMAGE IN THE AGRA AREA. TIME IS RADAR ESTIMATE WITH
TVS.
&&
ZWINKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
211 PM CDT Tue Apr 30 2019
OKZ005>007-012-302000-
Garfield OK-Alfalfa OK-Woods OK-Grant OK-
211 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
Alfalfa...northeastern Woods and western Grant Counties Until 300 PM
CDT...
AT 209 PM CDT, strong thunderstorms were along a line extending from
near Goltry to 4 miles northeast of Avard, moving northeast at 65
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3646 9811 3646 9816 3671 9901 3700 9887
3700 9761
TIME...MOT...LOC 1909Z 218DEG 56KT 3652 9820 3675 9876
11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND DMG CUSHING 35.98N 96.76W
04/30/2019 PAYNE OK BROADCAST MEDIA
MEDIA REPORT VIA TWITTER
&&
JTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
233 PM CDT Tue Apr 30 2019
OKZ011-012-018-302000-
Major OK-Garfield OK-Kingfisher OK-
233 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...western
Garfield and northwestern Kingfisher Counties Until 300 PM CDT...
AT 230 PM CDT, a strong thunderstorm was located 7 miles north of
Loyal, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3644 9761 3597 9803 3606 9821 3607 9821
3658 9790
TIME...MOT...LOC 1930Z 210DEG 42KT 3608 9809
BRBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 306 PM CDT Tue Apr 30 2019 OKZ024-025-027>029-302030- Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK- 306 PM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR Grady...western Oklahoma... southeastern Canadian...northwestern Cleveland and western McClain Counties Until 330 PM CDT... AT 304 PM CDT, strong thunderstorms were along a line extending from near Union City to 3 miles southwest of Pocasset to 5 miles west of Rush Springs, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3490 9744 3476 9808 3552 9807 3571 9746 TIME...MOT...LOC 2004Z 216DEG 34KT 3540 9795 3515 9799 3481 9805 30
The Altus AFB radar (KFDR), 37 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
3 hail, 2 tornado. Local standard time, as filed.
This tornado was observed by spotters and storm chasers, and was occurring at the same time as the other Clay County tornado for a short duration of time. No damage was found and the location of the tornado is estimated.
A tornado moved northeast and north through the northwestern portion of Clay County. The first damage was observed to trees along FM-1740 about one mile east of the Wichita County line. The tornado moved northeast along or just east of FM-1740 producing tree damage before turning north-northeast and passing just west of the town of Charlie. Two outbuildings were damaged southwest of Charlie, a house was damaged just west of Charlie, and a mobile home unroofed north of Charlie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820947, 820948, 822524, 822523, 820950.